JOURNAL BROWSE
Search
Advanced SearchSearch Tips
ERROR ESTIMATES FOR A SEMI-DISCRETE MIXED DISCONTINUOUS GALERKIN METHOD WITH AN INTERIOR PENALTY FOR PARABOLIC PROBLEMS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
ERROR ESTIMATES FOR A SEMI-DISCRETE MIXED DISCONTINUOUS GALERKIN METHOD WITH AN INTERIOR PENALTY FOR PARABOLIC PROBLEMS
Ohm, Mi Ray; Lee, Hyun Young; Shin, Jun Yong;
  PDF(new window)
 Abstract
In this paper, we consider a semi-discrete mixed discontinuous Galerkin method with an interior penalty to approximate the solution of parabolic problems. We define an auxiliary projection to analyze the error estimate and obtain optimal error estimates in for the primary variable u, optimal error estimates in for ut, and suboptimal error estimates in for the flux variable .
 Keywords
parabolic problems;mixed discontinuous Galerkin method;an interior penalty;
 Language
English
 Cited by
 References
1.
D. N. Arnold, An interior penalty finite element method with discontinuous elements, SIAM J. Numer. Anal. 19 (1982), 724-760.

2.
D. N. Arnold, F. Breezi, B. Cockburn, L. D. Marini, Unified analysis of discontinuous Galerkin methods for elliptic problems, SIAM J. Numer. Anal. 39 (2001), 1749-1779.

3.
Z. Chen, On the relationship of various discontinuous finite element methods for secondorder elliptic equations, East-West J. Numer. Math. 9 (2001), 99-122.

4.
H. Chen, Z. Chen, Stability and convergence of mixed discontinuous finite element methods for second-order diffferential problems, J. Numer. Math. 11 (2003), 253-287. crossref(new window)

5.
Z. Chen, J. Douglas, Approximation of coecients in hybrid and mixed methods for nonlinear parabolic problems, Math. Applic. Comp. 10 (1991), 137-160.

6.
J. Douglas, T. Dupont, Interior penalty procedures for elliptic and parabolic Galerkin methods, Lect. Notes. Phys. 58 (1976), 207-216. crossref(new window)

7.
J. Douglas, J. E. Roberts, Global estimates for mixed methods for second order elliptic problems, Math. Comp. 44 (1985), 39-52. crossref(new window)

8.
I. Guo, H. Z. Chen, $H^1$-Galerkin mixed finite element methods for the Sobolev equation, Systems Sci. Math. Sci. 26 (2006), 301-314.

9.
C. Johnson, V. Thomee, Error estimates for some mixed finite element methods for parabolic type problems, RAIRO Anal. Numer. 14 (1981), 41-78.

10.
J. -C. Nedelec, Mixed finite elements in ${\mathbb{R}}^3$, Numer. Math. 35 (1980), 315-341. crossref(new window)

11.
J. Nitsche, Uber ein Variationspringzip zvr Losung von Dirichlet-Problemen bei Verwendung von Teilraumen, die keinen Randbedingungen unterworfen sind. Abh. Math. Sem. Univ. Hamburg, 36 (1971), 9-15. crossref(new window)

12.
M. R. Ohm, H. Y. Lee, J. Y. Shin, Error estimates for discontinuous Galerkin method for nonlinear parabolic equations, J. Math. Anal. Appl. 315 (2006), 132-143. crossref(new window)

13.
M. R. Ohm, H. Y. Lee, J. Y. Shin, Error estimates for fully discrete discontinuous Galerkin method for nonlinear parabolic equations, J. Appl. Math. & Informatics 28 (2010), 953-966.

14.
M. R. Ohm, H. Y. Lee, J. Y. Shin, Higher order discontinuous Galerkin finite element methods for nonlinear parabolic equations, J. Korean Soc. Ind. Appl. Math. 18 (2014), 337-350. crossref(new window)

15.
A. K. Pani, An $H^1$-Galerkin mixed finite element methods for parabolic partial differential equations, SIAM J. Numer. Anal. 25 (1998), 712-727.

16.
A. K. Pani, G. Fairweather, $H^1$-Galerkin mixed finite element methods for parabolic integro-differential equations, IMA J. Numer. Anal. 22 (2002), 231-252. crossref(new window)

17.
R. Raviart, J. Thomas, A mixed finite element method for second order elliptic problems, Lecture Notes in Mathematics 606 (1977), 292-315. crossref(new window)

18.
B. Rivire, M. F. Wheeler, A discontinuous Galerkin method applied to nonlinear parabolic equations, Discontinuous Galerkin methods:theory, computation and applications [Eds by B. Cockburn, G. E. Karniadakis and C. -W. Shu], Lect. Notes Comput. Sci. Eng. 11 (2000), 231-244. crossref(new window)

19.
M. F. Wheeler, An elliptic collocation-finite element method with interior penalties, SIAM J. Numer. Anal. 15 (1978), 152-161. crossref(new window)